Talk

Advanced search

Help please help.

(37 Posts)
PiperIsTerrysChoclateOrange Fri 26-Dec-14 22:55:31

Sorry to post.

Missed 2 days of my antidepressants and I am having back to back panic attacks. I feel like electric shocks are going through me.

What can I do. Feel really anxious

Kristingle Fri 26-Dec-14 22:58:13

I'm sorry I don't know. But someone will come along soon who can advise you

In the meantime, perhaps you coudl post again in the relevant topic, where more people with experience will help you ? And put more Information in the title , like " having panic attacks right now "

Sunny67 Fri 26-Dec-14 22:58:19

Sorry. I don't know much about antidepressants but could you call a friend or family member, a friendly voice to talk you through flowers

Haggisfish Fri 26-Dec-14 23:00:10

Phone 111 and go to ooh gp and 24 hr pharmacy?

gincamparidryvermouth Fri 26-Dec-14 23:00:51

Are you on venlafaxine? "Headshocks" are a well known side effect of sudden withdrawal and while they're very unpleasant, they are harmless. Do you have any of your meds or have you run out completely?

MollyHoHoHoHooper Fri 26-Dec-14 23:01:42

Oh that's awful. sad

You are going to be alright, this will be over soon. Keep reminding yourself.

What antidepressants are you taking? Have you taken one today?

RaisingMen Fri 26-Dec-14 23:01:54

Have you ran out, or are you not taking them for another reason?

lemisscared Fri 26-Dec-14 23:02:27

have you run out? what are you taking? it will pass -try focussing on your breathing.

janinec Fri 26-Dec-14 23:03:28

This is normal response to coming off them quick, it's really unpleasant but can't damage you, when can u restart them ??

AllGoodBaby Fri 26-Dec-14 23:05:17

Message withdrawn at poster's request.

Marina11 Fri 26-Dec-14 23:05:17

Try posting, too, on Mental Health - likely to be read by people with similar experience.

You will be OK - this is a horrible set back but it will pass.

PiperIsTerrysChoclateOrange Fri 26-Dec-14 23:10:02

Seratine ( can't spell it) 150mg.

I have just forgot. This is not on purpose.

ByeByeButterfly Fri 26-Dec-14 23:13:41

Sertraline?

I'm on that for anxiety and depression too. Usually a few days after missing more than one tablet I get very depressed and panicky. Lasts anything from an hour to 24 hours.

Take your next tablet.
Put some relaxing music on or something funny/cute for distraction.

Allow yourself to feel but don't let panic consume you.
It's horrible when it happens - hang in there!

ChippingInLovesChristmasLights Fri 26-Dec-14 23:16:47

Breathe OUT. BREATHING OUT makes a huge difference.

Do you feel better if you...

Have a warm drink?
Eat?
Wrap yourself tightly in a blanket?

Take your ad if you can.

Above all, remember this is just a feeling and it cannot hurt you! it's a feeling! you can control it!

whothehellknows Fri 26-Dec-14 23:17:38

OP, have you just missed a couple or have you run out? If you've just missed then take your next one, have a bath and it will soon settle.

If you've run out then you need to ring OOH and see if you can get an emergency prescription to last you until you can get a refill.

Also, no caffeine or other stimulants as they will make it worse.

ShotgunNotDoingThePans Fri 26-Dec-14 23:20:14

Try and make your breaths really small and shallow, keeping your mouth shut. Hyperventilating makes it worse. If you can, pause the outbreath for a count of two, then three etc up to ten - then go backwards down to one. This is from the Buteyko Breathing technique and works to calm you down.

AllGoodBaby Fri 26-Dec-14 23:20:24

Message withdrawn at poster's request.

commanderprimate Fri 26-Dec-14 23:26:21

You have 'the zaps' - a common withdrawal side effect. Take your pill and they will stop. Taking lecithin (health food supplement) can also help.

mrssmith79 Fri 26-Dec-14 23:27:34

Take your next dose as usual and don't forget any more doses, devise a reminder strategy.
Tbh, if you've been taking them for a while I'd be inclined to say your symptoms could just be a psychosomatic reaction to realising you've missed a few doses - there shouldn't be any absence of efficacy so quickly as you've probably still got a decent built up amount still in your system.

Do you have any techniques you can use to self-soothe in the meantime? Calming bath, some mindfulness, even a cheeky ciggie if you're so inclined?

RonaldMcDonald Fri 26-Dec-14 23:35:40

IM personal and professional exp this is completely normal to experience brain and nervous zaps and sanps
not nice by any means though
if you want to reduce...sometimes we try stuff out without allowing ourselves to acknowledge...please ensure that you do it very very slowly
go back to your normalish dose tomorrow and have a plan to reduce over the next few months in a planned and systematic way
seek talking therapy
do a mindfulness course

very good luck

pinkisthenewpink Fri 26-Dec-14 23:41:56

If you've run out then try ringing your pharmacy. Mine were very helpful at giving me a couple of doses when I ran out over the weekend. Helped that mine was repeat prescription and I that was my usual chemist. I had gone to a walk in centre beforehand but they wouldn't prescribe antiD as they weren't considered an emergency medication that someone other than your usual dr could prescribe. So I'd phone chemist first just in caress ooh dr. Says same.

If you've just forgotten to take them, take one now. I'm not sure about your antiD but with mine I just take the one I've forgotten and then take the next one the next day leaving the dose a bit later. But I know certain ones are quite time sensitive.

PiperIsTerrysChoclateOrange Fri 26-Dec-14 23:44:44

I do not want to reduce I feel like me when taking them the last few days I have forgotten to take them.

I know if I want to come off the tablets I need to do it slowy.

RonaldMcDonald Fri 26-Dec-14 23:52:49

okay, have you tried some guided meditation to help you get over to sleep until you are able to get back on your meds?
some psycho education on anxiety is useful to help you understand how and why it might be affecting you..I find it useful when you see that symptoms can be a bit universal but with different triggers

sleep will help and within a few days you'll start feeling better
take care

MollyHoHoHoHooper Sat 27-Dec-14 01:30:03

My net went out.

I hope you are sleeping or feeling better now Piper.

Stopping and starting AD always fecks people up, but with all that is going on at Christmas it can be so easy to forget.

Make sure you eat breakfast and take your AD asap.

Take it easy tomorrow (today). Do little and let your body/mind get back on track. As I said you are going to be fine.

puntasticusername Sat 27-Dec-14 01:43:41

<extends hand to hold>

May be a slightly wobbly hand, from drinking too much Christmas port, but such as it is it's all yours smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now